Range and Speed of Rotor Walks on Trees

Wilfried Huss, Ecaterina Sava-Huss*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We prove a law of large numbers for the range of rotor walks with random initial configuration on regular trees and on Galton–Watson trees. We also show the existence of the speed for such rotor walks. More precisely, we show that on the classes of trees under consideration, even in the case when the rotor walk is recurrent, the range grows at linear speed.

Original languageEnglish
Pages (from-to)1657-1690
Number of pages34
JournalJournal of Theoretical Probability
Issue number3
Publication statusPublished - 1 Sep 2020


  • Contour function
  • Galton–Watson tree
  • Generating function
  • Law of large numbers
  • Range
  • Rate of escape
  • Recurrence
  • Rotor walk
  • Transience

ASJC Scopus subject areas

  • Statistics and Probability
  • Mathematics(all)
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Range and Speed of Rotor Walks on Trees'. Together they form a unique fingerprint.

Cite this